Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 235, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 17, 2012, 12:59 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2012, 12:59 PM EDT (16:59 UTC)
- Expired
- Aug 17, 2012, 2:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 1:07 PM EDT | TSTM WND DMG | Allenhurst, GA | LAW ENFORCEMENT REPORTED A POWER LINE DOWN ALONG DUNLEVIE ROAD. |
| Aug 17, 1:37 PM EDT | TSTM WND DMG | 4 E Midway, GA | THE PUBLIC REPORTED 1 TREE DOWN ALONG PONCELL DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
715 WUUS52 KCHS 171659 SVRCHS GAC179-183-191-171800- /O.NEW.KCHS.SV.W.0235.120817T1659Z-120817T1800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1259 PM EDT FRI AUG 17 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIBERTY COUNTY IN SOUTHEAST GEORGIA... LONG COUNTY IN SOUTHEAST GEORGIA... NORTH CENTRAL MCINTOSH COUNTY IN SOUTHEAST GEORGIA... * UNTIL 200 PM EDT * AT 1259 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM GUM BRANCH TO JONES...MOVING NORTHEAST AT 15 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... JONES...DONALD...WALTHOURVILLE...GUM BRANCH...SOUTH NEWPORT... CROSSROADS...RETREAT...FORT STEWART...RICEBORO... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER AS THUNDERSTORMS APPROACH. REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3194 8155 3170 8117 3157 8152 3181 8189 TIME...MOT...LOC 1659Z 242DEG 12KT 3180 8171 3162 8143 $$
5 follow-up statements
446 WWUS52 KCHS 171711 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 111 PM EDT FRI AUG 17 2012 GAC179-183-191-171800- /O.CON.KCHS.SV.W.0235.000000T0000Z-120817T1800Z/ LIBERTY GA-LONG GA-MCINTOSH GA- 111 PM EDT FRI AUG 17 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR NORTH CENTRAL MCINTOSH...EAST CENTRAL LONG AND SOUTHERN LIBERTY COUNTIES... AT 111 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ELIM TO SOUTH NEWPORT...MOVING NORTHEAST AT 15 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... EXTREME CLOUD TO GROUND LIGHTNING... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALLENHURST...FLEMINGTON...FORT STEWART...GUM BRANCH...HALFMOON LANDING...HINESVILLE...JONES...MCINTOSH...RETREAT...RICEBORO...SOUTH NEWPORT...SUNBURY...WALTHOURVILLE...CROSSROADS AND MIDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3181 8176 3193 8155 3170 8117 3157 8152 TIME...MOT...LOC 1711Z 242DEG 12KT 3182 8167 3164 8139 $$
659 WWUS52 KCHS 171724 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 124 PM EDT FRI AUG 17 2012 GAC179-183-191-171800- /O.CON.KCHS.SV.W.0235.000000T0000Z-120817T1800Z/ LIBERTY GA-LONG GA-MCINTOSH GA- 124 PM EDT FRI AUG 17 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR NORTH CENTRAL MCINTOSH...EAST CENTRAL LONG AND SOUTHERN LIBERTY COUNTIES... AT 125 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MCINTOSH TO SOUTH NEWPORT...MOVING NORTHEAST AT 15 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... EXTREME CLOUD TO GROUND LIGHTNING... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALLENHURST...HALFMOON LANDING...JONES...MCINTOSH...RETREAT... RICEBORO...SOUTH NEWPORT...WALTHOURVILLE...CROSSROADS AND MIDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3160 8146 3176 8166 3189 8149 3170 8117 TIME...MOT...LOC 1725Z 242DEG 12KT 3184 8154 3166 8134 $$
400 WWUS52 KCHS 171732 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 132 PM EDT FRI AUG 17 2012 GAC183-191-171742- /O.CAN.KCHS.SV.W.0235.000000T0000Z-120817T1800Z/ LONG GA-MCINTOSH GA- 132 PM EDT FRI AUG 17 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCINTOSH AND EAST CENTRAL LONG COUNTIES HAS BEEN CANCELLED... LAT...LON 3166 8139 3176 8162 3189 8149 3170 8117 TIME...MOT...LOC 1732Z 242DEG 12KT 3185 8152 3167 8132 $$ GAC179-171800- /O.CON.KCHS.SV.W.0235.000000T0000Z-120817T1800Z/ LIBERTY GA- 132 PM EDT FRI AUG 17 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR CENTRAL LIBERTY COUNTY... AT 132 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MCINTOSH TO HALFMOON LANDING...MOVING NORTHEAST AT 15 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... AT 125 PM EDT...LAW ENFORCEMENT REPORTED WINDS HAVE BLOWN DOWN POWER LINES NEAR ALLENHURST SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HALFMOON LANDING...MCINTOSH...RETREAT...RICEBORO...CROSSROADS AND MIDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3166 8139 3176 8162 3189 8149 3170 8117 TIME...MOT...LOC 1732Z 242DEG 12KT 3185 8152 3167 8132 $$
229 WWUS52 KCHS 171743 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 143 PM EDT FRI AUG 17 2012 GAC179-171800- /O.CON.KCHS.SV.W.0235.000000T0000Z-120817T1800Z/ LIBERTY GA- 143 PM EDT FRI AUG 17 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR CENTRAL LIBERTY COUNTY... AT 143 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MCINTOSH TO HALFMOON LANDING...MOVING NORTHEAST AT 15 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HALFMOON LANDING...MCINTOSH...RICEBORO...CROSSROADS AND MIDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3167 8133 3181 8157 3189 8149 3170 8117 TIME...MOT...LOC 1743Z 242DEG 12KT 3187 8148 3169 8128 $$
975 WWUS52 KCHS 171751 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 151 PM EDT FRI AUG 17 2012 GAC179-171802- /O.EXP.KCHS.SV.W.0235.000000T0000Z-120817T1800Z/ LIBERTY GA- 151 PM EDT FRI AUG 17 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIBERTY COUNTY WILL EXPIRE AT 200 PM EDT... AT 152 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3167 8133 3181 8157 3189 8149 3170 8117 TIME...MOT...LOC 1752Z 242DEG 12KT 3188 8145 3170 8125 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 10:53 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 17, 10:53 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1053 AM EDT FRI AUG 17 2012 .SYNOPSIS... AN INLAND TROUGH OF LOW PRESSURE WILL PREVAIL THROUGH FRIDAY. A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST SATURDAY BEFORE STALLING JUST NORTH AND WEST OF THE AREA ON SUNDAY AS A WEAK WAVE OF LOW PRESSURE FORMS ALONG THE FRONT. THE FRONT IS EXPECTED TO SHIFT ACROSS THE AREA EARLY NEXT WEEK...THEN LINGER JUST OFFSHORE INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WEAK SHORT WAVE DISTURBANCE THAT IS MOVING ACROSS SOUTHWEST GEORGIA THIS MORNING HAS HELPED TO TRIGGER ISOLATED SHOWERS ALONG THE COAST FROM BEAUFORT SOUTHWARD TO MCINTOSH COUNTY. HAVE INCREASED POPS TO ACCOUNT FOR THIS ACTIVITY...WHICH WILL LIKELY BE SHORT LIVED THIS MORNING. THE LATEST SOUNDING FROM KCHS SHOWED CAPES NEAR 3000 J/KG AND MUCH HIGHER DOWNDRAFT CAPES THAN YESTERDAY AT OVER 1300 J/KG. THE SHORTWAVE MENTIONED ABOVE OVER S GA SHOULD BE MOVING EASTWARD OUT OF THE REGION THIS AFTERNOON...MAKING IT LESS OF A PLAYER FOR CONVECTION THIS AFTERNOON. THE OTHER POTENTIAL PLAYER TO PROVIDE UPPER SUPPORT AND LOW LEVEL BOUNDARY COLLISIONS WOULD BE FROM THE DISSIPATING MCS DROPPING SOUTH-SOUTHEAST ACROSS MISSISSIPPI AND ALABAMA. HOWEVER...THIS FEATURE IS PRETTY FAR AWAY AND IF IT DID HAVE AN IMPACT ON CONVECTION IT WOULD BE LATER TODAY AND INTO THIS EVENING. FINALLY...AT THE SURFACE...A WEAK TROUGH OF LOW PRESSURE APPEARS WILL REMAIN OVER THE INTERIOR...ACTING AS A POTENTIAL LOW LEVEL FOCUS FOR AFTERNOON ACTIVITY ALONG WITH A LATE AFTERNOON RESULTANT/SOUTHWESTERLY SEA BREEZE CLOSER TO THE COAST. IN SUMMARY...GIVEN THE INLAND TROUGH OF LOW PRESSURE...MODERATE INSTABILITY AND DOWNDRAFT CAPES...AND THE POTENTIAL FOR CONVECTIVE BOUNDARIES TO MOVE IN FROM THE WEST FROM THE OLD MCS...HAVE INCREASED POPS A TAD FOR THIS AFTERNOON ACROSS THE ENTIRE AREA. THE HIGHEST CHANCES ARE STILL OVER THE SOUTHERN 1/2 OF THE REGION AND CLOSER TO THE COAST WHERE THE DEEPEST MOISTURE AND INSTABILITY WILL RESIDE. HOWEVER... GIVEN THE POTENTIAL FOR BOUNDARY COLLISIONS ON THE MESOSCALE...TRYING TO NAIL DOWN THE EXACT LOCATION FOR THE HIGHEST POPS IS VERY DIFFICULT AT THIS TIME. THICKER CLOUD COVER CURRENTLY OVER THE SOUTHERN HALF OF THE AREA WILL SLOW DOWN TEMP RISES A BIT THIS MORNING...BUT THEY SHOULD BURN OFF ENOUGH TO ALLOW TEMPS TO REACH AROUND 90S TO THE LOWER 90S...AND LOWER 90S ELSE WHERE. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... A FAIRLY STRONG SHORT WAVE WILL APPROACH FROM THE WEST THIS EVENING THEN SHIFT ACROSS THE AREA OVERNIGHT. THIS WILL ENHANCE THE LEE SIDE TROUGH AT THE SURFACE AND ALLOW IT TO SHIFT CLOSER TOWARD THE COAST AS THE NIGHT PROGRESSES. GIVEN THIS SCENARIO...THE FORECAST WILL SHOW A CHANCE OF SHOWERS AND THUNDERSTORMS IN MOST AREAS THIS EVENING...LOWERING TO A SLIGHT CHANCE OVERNIGHT. THE POSSIBILITY FOR ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. LOWS SHOULD BE IN THE LOWER 70S ACROSS MUCH OF THE AREA. SATURDAY AND SATURDAY NIGHT...HEIGHTS WILL BEGIN TO LOWER IN RESPONSE TO A DEVELOPING UPPER TROUGH ACROSS THE EASTERN HALF OF THE UNITED STATES. AT THE SURFACE...A COLD FRONT WILL REMAIN NORTHWEST OF THE FORECAST AREA STALLED ACROSS THE UPSTATE. MODELS SHOW INCREASING MOISTURE WITH PWATS CLIMBING CLOSE TO 2 INCHES...AND WITH SOME WEAK SHORT WAVE SWINGING ACROSS THE AREA...EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP. INSTABILITY PARAMETERS INDICATE MODERATE INSTABILITY ACROSS THE AREA...BUT LAPSE RATES APPEAR LESS THAN IMPRESSIVE. THUS...CAN NOT RULE OUT A FEW STRONG TO SEVERE STORMS...BUT OVERALL EXPECT SEVERE POTENTIAL TO REMAIN NORTHWEST OF THE FORECAST AREA CLOSER TO THE STALLED FRONT. CONVECTION IS EXPECTED TO DIMINISH AFTER SUNSET DUE TO THE LOSS OF DAYTIME HEATING...HOWEVER SOME LINGERING CONVECTION COULD PERSIST UNTIL CLOSE TO MIDNIGHT DUE TO BOUNDARY INTERACTIONS. INCREASING CLOUD COVERAGE THROUGH THE DAY COULD LIMIT HIGH TEMPERATURES A BIT...BUT STILL EXPECT TEMPERATURES TO REACH THE LOW 90S AWAY FROM THE COAST ON SATURDAY WITH TEMPERATURES FALLING INTO THE MID TO LOW 70S DURING THE OVERNIGHT HOURS. SUNDAY THROUGH MONDAY...THE UPPER TROUGH WILL CONTINUE TO DEEPEN ACROSS THE EAST COAST AS ITS ASSOCIATED COLD FRONT REMAINS STALLED JUST INLAND OF THE FORECAST AREA ON SUNDAY. THE FRONT WILL THEN PUSH TOWARD THE COASTLINE ON MONDAY WHILE PLENTY OF DEEP MOISTURE FILTERS ACROSS THE REGION. AMPLE MOISTURE IS WELL NOTED ON MODEL SOUNDINGS FOR BOTH AFTERNOONS WITH PWATS OVER 2 INCHES. ALSO...THE SYNOPTIC LIFT LOOKS MORE IMPRESSIVE AS THE AS THE UPPER JET STRETCHES FROM THE LOWER MISSISSIPPI VALLEY UP TO THE NEW ENGLAND AREA. HOWEVER...INSTABILITY FACTORS COULD BE LIMITED SOME AS CLOUD COVERAGE COULD KEEP AFTERNOON HIGH TEMPERATURES SEVERAL DEGREES BELOW SEASONAL NORMAL. THUS AT THIS POINT...THE MAIN HAZARD LOOKS TO BE PERIODS OF HEAVY RAINFALL. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... THE UPPER TROUGH WILL REMAIN ANCHORED ACROSS THE EASTERN HALF OF THE UNITED STATES THROUGH MID WEEK. INITIALLY A STALLED COLD FRONT WILL REMAIN OFFSHORE BEFORE PULLING AWAY FROM THE AREA AROUND WEDNESDAY. THE UPPER TROUGH WILL BEGIN TO WEAKEN THEREAFTER...BUT MODELS STILL SHOW A SERIES OF WEAK DISTURBANCES SWINGING ACROSS THE AREA. OVERALL...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EXPENDED PERIOD...ESPECIALLY DURING THE TRADITIONAL AFTERNOON HOURS. SLIGHTLY BELOW NORMAL TEMPERATURES ARE ALSO EXPECTED TO CONTINUE WITH HIGHS IN THE UPPER 80S AND LOWS POSSIBLY DIPPING INTO THE MID TO UPPER 60S. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV THROUGH 12Z SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...WITH THE GREATEST COVERAGE ACROSS SOUTHEAST GEORGIA. CONVECTION MAY EVENTUALLY NEED TO BE INCLUDED IN THE TAF/S...ESPECIALLY AT KSAV...BUT CONFIDENCE IN TIMING IS STILL TOO UNCERTAIN. EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF SOME LOW CLOUDS AROUND EACH MORNING THROUGH THE WEEKEND...POSSIBLY ENOUGH TO LOWER CIGS TO MVFR FOR AN HOUR OR TWO. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS...COULD RESULT IN TEMPORARY REDUCTIONS IN CIGS/VSBYS THIS WEEKEND. && .MARINE... HAVE INCREASED RAIN CHANCES TODAY...GIVEN THE LATEST CONVECTION OVER THE NEAR SHORE WATERS. HAVE ALSO LOWER WIND SPEEDS A LITTLE FOR THIS AFTERNOON...GIVEN TREND OVER THE PAST FEW DAYS HAS BEEN LIGHTER WINDS THAN MODEL GUIDANCE HAS INDICATED. THUS...SOUTHWEST WINDS OF 15 KTS OR LESS AND SEAS 3 FEET OR LESS THROUGH THE DAY. THE STRONGEST WINDS MAY BE RIGHT NEAR THE COAST WITH THE SEA BREEZE LATER IN THE AFTERNOON. A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH THE WEEKEND...BEFORE STALLING JUST OFF THE SOUTHEAST COAST EARLY NEXT WEEK. OVERALL...A SOUTH-SOUTHWEST FLOW IS GENERALLY EXPECTED EACH DAY...WITH THE FLOW VEERING OFFSHORE DURING THE NIGHTTIME/EARLY MORNING HOURS. GENERALLY BRIEF SURGES UPWARDS OF 15-20 KT WILL OCCUR AT TIMES...ESPECIALLY SUNDAY THROUGH MONDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS IN ASSOCIATION WITH THE APPROACHING COLD FRONT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RFM/JAQ SHORT TERM...JHP/JAQ LONG TERM...JHP AVIATION...JHP/RFM/JAQ MARINE...JHP/JAQ
Hazardous weather outlook, Aug 17, 4:57 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 457 AM EDT FRI AUG 17 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-181000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 457 AM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-181000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 457 AM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 17, 12:23 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 PM EDT FRI AUG 17 2012
GAZ137-140-141-171700-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
1223 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 100 PM EDT...
AT 1221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
DONALD TO 7 MILES SOUTH OF DARIEN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...DONALD...EULONIA...JONES...
LUDOWICI...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...
TIBET...TOWNSEND...VALONA AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA TO DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8136 3130 8142 3136 8154 3143 8161
3147 8162 3158 8170 3166 8185 3179 8198
3189 8189 3195 8188 3199 8181 3194 8174
3187 8176 3176 8164 3170 8148 3145 8121
3140 8125 3137 8124 3137 8127 3130 8126
TIME...MOT...LOC 1623Z 221DEG 16KT 3181 8196 3128 8142Special weather statement, Aug 17, 12:57 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1257 PM EDT FRI AUG 17 2012 GAZ137>140-171745- COASTAL LIBERTY-INLAND LIBERTY-INLAND MCINTOSH-LONG- 1257 PM EDT FRI AUG 17 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND MCINTOSH COUNTIES THROUGH 145 PM EDT... AT 1256 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JONES CREEK TO JONES...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GUM BRANCH... HALFMOON LANDING...HINESVILLE...JONES...LUDOWICI...MCINTOSH... RETREAT...RICEBORO...SOUTH NEWPORT...TIBET...WALTHOURVILLE AND CROSSROADS... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3196 8168 3169 8125 3157 8155 3181 8196 TIME...MOT...LOC 1657Z 238DEG 9KT 3181 8178 3161 8145
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:23 PM EDT | Special Weather Statement | CHS | Long, McIntosh | 37 min |
| Aug 17, 12:31 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 59 min |
| Aug 17, 12:49 PM EDT | Special Marine Warning | CHS | 116 min | |
| Aug 17, 12:57 PM EDT | Special Weather Statement | CHS | Liberty, Long | 48 min |
| Aug 17, 1:38 PM EDT | Special Weather Statement | CHS | Bryan, Chatham | 52 min |
| Aug 17, 1:46 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 59 min |
| Aug 17, 2:24 PM EDT | Special Weather Statement | CHS | Effingham | 36 min |
| Aug 17, 2:27 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 28 min |
| Aug 17, 2:36 PM EDT | Special Weather Statement | CHS | Bulloch, Evans | 24 min |
| Aug 17, 3:42 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 33 min |
| Aug 17, 3:51 PM EDT | Special Weather Statement | CHS | Tattnall | 24 min |
| Aug 17, 4:36 PM EDT | Areal Flood Advisory | CHS | Long, Tattnall | 54 min |
| Aug 17, 5:38 PM EDT | Special Marine Warning | CHS | 67 min | |
| Aug 17, 6:22 PM EDT | Special Marine Warning | CHS | 83 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.